Heartburn Indigestion Upset Stomach Diarreah
Q: I am usually a lurker but wanted to post and get your valued opinion! I
have been treated for RA for about 7 years I think. I have been on Vioxx,
Celebrex, Azulphidine (sp?) and Mobic. Last November I started having a lot
of upset stomach problems (w/diarhea constantly) and my rheumatologist took
me off of Azulphidine and Mobic. He put me on MTX pills. I stated out with
4 pills once a week, then upeed it to 6 and then to 8 pills. I felt like I
could see it was helping.
My concerns are:
1. I am wondering why ,my rheumatologist treated me for 7 years for RA and
now continues to keep me off my meds even though he thinks there is nothing
really wrong with me as far as having a cold/cough.
2. After reading more about MTX and the immune system, I am concerned that
my dr. seems unconcerned.
Any insight, opinions, advice or related situations
can anyone in the group help me please?
A:Your RD is likely being conservative allowing you to fully recover before he restarts mtx. MTX at the big doses can cause a drop in the immune system but if you had a low white count with mtx he would have picked it up by now. Likely you had normal counts which is why he wasn't too concerned. I would get after the cough and seek treatment with you primary care Dr. Rheumatologists often don't want to mess with other conditions unfortunate but true. I had a friend with very labored breathing, but her lungs were clear. This went on quite a well, unfortunately it turned out to be her heart. A virus had attacked her heart she was in congestive heart failure and her primary care Dr did not catch it. She ended up with a heart transplant Make sure they take a good listen to your heart as well. Her symptoms started as flu and then never cleared up she was completely exhausted and short of breath. In this case her mother had a partner with a heart condition and he said they sounded exactly like his symptoms. Her mother insisted they listen closely to her heart when they sent her to the gastro (she was having heartburn symptoms) the gastro sent her immediately to a cardiologist. Unfortunately it was too late in her case. It might pass but make sure they give your heart a good listen.
Most Popular Articles
- Architectural Engineering
- Home Improvement
- Income Tax